abnormal periods

before I start this is really long and detailed so I'm sorry in advance. I'm 17 and sexually active. in January I believe I started to take the birth control pill. I never kept up with taking it on time so I gave up. a month later I decided to start the shot, I figured getting a depo shot every three months wouldn't be bad. I got the shot one time and never went back after the first three months. ever since I got the depo shot I have been bleeding. everyday. it's not always heavy, sometimes it is. sometimes it's just a little blood. I'm not really sure what is causing this. every so often I go about a week without bleeding, but it doesn't happen a lot. my aunt and cousin have tilted wombs so my mom thinks I might also have one. the tilted wombs for them effected their periods and also made it hard for them to get pregnant. I don't think I have a tilted womb. but then again I'm not a doctor. what do I do ???

2 Replies

oldestnewest
  • Gosh, that's a lot of upset for you. I would go back to the person who gave you the shot, they have a duty of care. They should at least be able to explain if your reaction - the bleeding- was within the normal range of reactions or if it shows that there is something else going on . I did read once that it can take a year for the hormones to settle back to normal after being on birth control.

  • Hello I'm 17 too, I want to be an ob/gyn, so I'll say what I know.

    Depo provera takes at least 6 months to get completely out of your system during that time frame you can have heavy bleeding and long periods while your body is 'resetting' itself so to speak. Try to go to the doctor to see if there is a hormonal imbalance that you might be able to settle a bit by either going on a birth control pill or supplements.

    Progesterone pills (mini pill) have less side effects then the combined estrogen and progesterone pills. I know Depo is full of progesterone however it's a shot of 150 mg of progesterone as to the 5-10mg in a pill. If your bad with pill schedules another option is the nuvaring, it has a low dose of hormones and it took a week for my hormones to even out no side effects when I was on it, I went off b/c I was allergic.

    A tilted uterus can easily be determined through a speculum exam, but a tilted uterus will not cause heavy periods, since a tilted uterus doesn't have more tissue to shed. Also it won't cause infertility, a titled uterus is actually a symptom of a pre-existing condition. The uterus grows in the body straight however if it's effected by endometriosis it may cause the uterus to tilt around.

    However since it runs in your family to have fertility issues and a tilted uterus with the symptom being heavy bleeding, it may run in your family to have anedomyosis (the uterine tissue gets trapped in the walls of the uterus), which is very common to have if you have endometriosis already. Or uterine fibroids.

    I would talk to your GP about seeing a Gynacologist so they can figure it out.

    Best Wishes:)

You may also like...